Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 5, NWS Jacksonville, FL

January 24, 2000Baker County, Columbia County, Union County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jan 24, 2000, 8:15 AM EST for Baker County, Columbia County, Union County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2000, 8:15 AM EST (13:15 UTC)
Expired
Jan 24, 2000, 8:45 AM EST
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Baker County, FL, Columbia County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 76 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 24, 4:30 AM ESTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 1.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS52 KJAX 241316
SVRJAX
FLC003-023-125-241345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
815 AM EST MON JAN 24 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BAKER COUNTY IN FLORIDA
  COLUMBIA COUNTY IN FLORIDA
  NORTHWESTERN UNION COUNTY IN FLORIDA

* UNTIL 845 AM EST

* AT 815 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING FROM
  22 MILES NORTHWEST OF TAYLOR TO 5 MILES NORTHWEST OF SUWANNEE
  VALLEY TO 22 MILES WEST OF COLUMBIA...OR ALONG A LINE EXTENDING
  FROM FARGO TO WHITE SPRINGS TO 7 MILES EAST OF MAYO...MOVING EAST
  AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 845 AM EST...
  SUWANNEE VALLEY...
  WINFIELD...
  FIVE POINTS AND LAKE CITY...
  COLUMBIA AND WATERTOWN...
  TAYLOR...
  OLUSTEE...


REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSONVILLE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY
AT 904-741-4370 TO REPORT SEVERE WEATHER.


WELSH
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 24, 4:52 AM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Jan 24, 4:52 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...AMENDMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
452 AM EST MON JAN 24 2000

...AMENDED TO INCLUDE SEVERE THUNDERSTORM WATCH...

LINE OF TSTMS INCREASING OVER NERN GULF OF MEXICO AND FL PANHANDLE
AHEAD OF A STRONG UPPER LEVEL TROUGH. RUC INDICATES INCREASING
INSTABILITY AS THE FRONTAL WAVE NR VPS/PAM BEGINS TO DEEPEN AND
APPROACH N FL/SE GA. STORMS WILL BE MOVING RAPIDLY FROM THE SOUTHWEST
TO NORTHEAST NEAR 40 MPH. WIND GUSTS TO 70 MPH AND LARGE HAIL TO 2
INCHES WILL BE THE PRIMARY THREATS. WATCH INCLUDES ALL OF NORTH
FLORIDA EXCEPT FLAGLER COUNTY AND INCLUDES THE FOLLOWING COUNTIES
OF EXTREME SERN GA...CAMDEN...CHARLTON...CLINCH...ECHOLS...WARE.
WAYCROSS...BRUNSWICK AND ST. SIMONS ISLAND ARE JUST NORTH OF THE
ACTUAL WATCH BOX...BUT REMEMBER A WATCH MEANS THAT SEVERE
THUNDERSTORMS COULD OCCUR IN AND NEAR THE WATCH BOX...INTERESTS IN
THOSE COMMUNITIES SHOULD REMAIN ALERT FOR SEVERE WEATHER.

.JAX...
GA...SCA ALTAMAHA SOUND-FERNANDINA BEACH.
     SEVERE THUNDERSTORM WATCH THRU 10 AM EXTREME SERN GA.
FL...SEVERE THUNDERSTORM WATCH THRU 10 AM N FL.

SANDRIK

In the hours before

Special weather statement, Jan 24, 4:50 AM EST, 3 hours 25 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 AM EST MON JAN 24 2000

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 AM FOR MOST OF
NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES
IN SOUTHEAST GEORGIA...

CAMDEN...CHARLTON...CLINCH...ECHOLS AND WARE.

THE FOLLOWING COUNTIES IN NORTHEAST FLORIDA ARE ALSO INCLUDED...

ALACHUA...BAKER...BRADFORD...CLAY...COLUMBIA...DUVAL...GILCHRIST...
HAMILTON...MARION...NASSAU...PUTNAM...SAINT JOHNS...SUWANNEE AND
UNION.

A SURFACE LOW DEVELOPING OVER NORTH FLORIDA...IN COMBINATION WITH
STRONG UPPER LEVEL ENERGY...WILL PRODUCE CONDITIONS FAVORABLE FOR
SEVERE THUNDERSTORMS THIS MORNING ACROSS THE WATCH AREA. THE MOST
INTENSE THUNDERSTORMS WILL OCCUR ALONG A SQUALL LINE WHICH WILL MOVE
RAPIDLY ACROSS THE FLORIDA PANHANDLE INTO THE AREA BY EARLY TO MID
MORNING. THE GREATEST THREAT FROM THESE STORMS WILL BE WIND GUSTS IN
EXCESS OF 58 MPH AND LARGE HAIL. THUNDERSTORMS WILL ALSO PRODUCE
DEADLY CLOUD TO GROUND LIGHTNING STRIKES.

REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

SPOTTER ACTIVATION IS REQUESTED ACROSS THE AREA THIS MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

CARROLL/DEESE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 7:38 AM ESTSevere Thunderstorm WarningJAXHamilton, Suwannee52 min
Jan 24, 8:40 AM ESTSevere Thunderstorm WarningJAXBaker, Columbia, Union50 min
Jan 24, 10:01 AM ESTSevere Thunderstorm WarningJAXClay, Duval39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.